Ask an expert
Question

12 Sep 2007

Sleeping Tab & Epilespy
Sorry to bother again, Is it possible that the use of the sleeping tablets has caused the epilepsy?

Answer 360 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Not quite --- but when one's brain has gotten used to being pickled in any sedative, sleeping tabs, or alcohol, or both, then any withdrawl of the levels it is used to, whether by suddenly stopping the sedative deliberately or accidentally ( many people have awful fits when, after a car accident, they're taken into hospital for surgey and are scared to admit to how much they've been taking, for instance ) or even, at times, by just a sudden decrease in the amount being taken, can cause one to have fits. Not all fits are epilepsy. But if someone is taking a lot of sedatives ( maybe by being especially naughty and seeing multiple doctors to get more prescriptions for more drug than any one doc would give them ) they may run into an unexpected problem at times when the supply falls through, and could, when the dose level drops, have some fits. If they weren't honest in admitting this to the doc treating those fits, it could be diagnosed as epilepsy, even if they don't actually necessarily have chronic epilepsy. Or they could of course have all of this happening, on top of real chronic epilepsy, as well.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9364 votes
No
67% - 19337 votes
Vote